New Mexico, 2011

Drought in New Mexico, October 1 to 31, 2011

October 1 to 31, 2011 · NWS ABQ · 36 events in 36 counties and zones

Rounds of showers and a few thunderstorms in early October made a small dent in the drought conditions across mainly western and central New Mexico. Areas that saw the least amount of precipitation, and arguably need it the most, were the eastern plains.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Rounds of showers and a few thunderstorms in early October made a small dent in the drought conditions across mainly western and central New Mexico. Areas that saw the least amount of precipitation, and arguably need it the most, were the eastern plains. October precipitation was generally 50 to 100 percent of normal in the plains, with the exception of the northeast, which was generally less than 20 percent of normal. Comparatively, much of the central and western portions of the state had 100 to 200 percent of normal for October. Thus, drought conditions generally improved by a category across the central and west, while the plains continued in extreme (D3) or exceptional (D4) drought. Monetary damages will be estimated at the end of the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 30, 8:10 PM MST, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 30, 8:10 PM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
910 PM MDT FRI SEP 30 2011

.UPDATE...
WILL SEND OUT A QUICK UPDATE TO REMOVE ALL POPS FROM THE ZONES
FOR THE REST OF THE NIGHT. CHJ

&&

.PREV DISCUSSION...304 PM MDT FRI SEP 30 2011...
CURRENTLY...CONVECTION UNDERWAY NORTH AND WEST IN CIRCULATION
ABOUT RIDGE CORE OVER THE FOUR CORNERS. PRECIPITABLE WATERS
RUNNING AROUND A HALF INCH OR A FEW TENTHS MORE...AND ANYTHING
MORE THAN SEVERAL TENTHS OF AN INCH IN HEAVIER SHOWERS WOULD BE
HARD TO GENERATE. AT THE SURFACE COMPANION SURFACE HIGH OVER
EASTERN AND CENTRAL SWATHS OF NEW MEXICO WILL KEEP CONVECTION
SQUASHED DOWN IN SUBSIDING AIR ALOFT. A FEW SOUTHWEST GUSTS OVER
THE EASTERN PLAINS WRAPS UP THE WEATHER STORY AS THE WORK
WEEK AND THE MONTH OF SEPTEMBER CLOSE OUT. STORY A LITTLE
DIFFERENT UP AND DOWNSTREAM...WITH UPSTREAM TROUGH BEGINNING
SOUTHWARD DIG DOWN THE WEST COAST FROM CLOSED LOW OVER THE WESTERN
GULF OF ALASKA NEAR KODIAK...AND LONGSTANDING MIDWESTERN CLOSED
LOW OVER LAKE ERIE POISED TO DIG TO CHESAPEAKE BAY OVER THE WEEKEND.

MODELS...IN BROAD AGREEMENT ON THE GENERAL STORY THROUGH MUCH OF
THE UPCOMING WORK WEEK...WITH SOME PLACEMENT AND TIMING
DIFFERENCES EMERGING FOR FEATURES LATE IN THE WORK WEEK HEADING
INTO THE FOLLOWING WEEKEND. ACCEPTED CONSENSUS KEEPS NEW MEXICO
UNDER RIDGE THROUGH THE WEEKEND...AS RIDGE CORE DRIFTS SLOWLY FROM
THE FOUR CORNERS TO NORTH TEXAS BY SUNDAY NIGHT. UPSTREAM CLOSED
LOW MOVES FROM KODIAK ISLAND TO THE PACIFIC NORTHWEST AS
ASSOCIATED TROUGH DIGS INTO SOUTHERN CALIFORNIA. WITH WORK WEEK
UNDERWAY...TROUGH DIGS SOUTH ACROSS BAJA AND BEGINS EASTWARD
DRIFT TOWARD NEW MEXICO. SOUTHWEST FLOW ALOFT WILL START TO CREASE
THE WESTERN EDGE OF THE STATE EARLY TUESDAY WITH LEADING SHORTWAVE
CIRCULATING THROUGH THE TROUGH BASE ACROSS NEW MEXICO ON
WEDNESDAY. MAIN EVENT POISED TO ROLL THROUGH THURSDAY AND
FRIDAY...WITH GFS SOLUTION FIRST IN LINE THURSDAY DAYTIME...AND SLOWER
ECMWF SOLUTION TRAILING AFTER BY 18 TO 24 HOURS....CROSSING THE
STATE FROM EARLY FRIDAY MORNING THROUGH FRIDAY EVENING. WITH
LITTLE ARGUMENT ON KINEMATIC EVOLUTION OF TROUGH AND DIFFERENCES
ONLY IN TIMING...WILL SPLIT THE DIFFERENCE HERE PENDING IMPROVED
SOLUTION HARMONY IN UPCOMING RUNS. WITH A SECOND UPSTREAM WEATHER
SYSTEM BLASTING ACROSS THE PACIFIC NORTHWEST AND SCOOTING EASTWARD
ACROSS THE NORTHERN AND CENTRAL U.S...NEW MEXICO SHOULD BE
SOMEWHAT SOUTH OF THE ACTION FOR THE FOLLOWING WEEKEND IN EITHER A
ZONAL OR WEAK SOUTHWESTERLY FLOW DEPENDING ON MODEL PREFERENCE.

NEAR TERM...TONIGHT THROUGH MONDAY...MODERATION OF OVERNIGHT
TEMPERATURES IN THE EAST...WITH COOLER OVERNIGHTS IN THE WEST.
LINGERING SHOWERS OVER THE NORTHERN AND WESTERN MOUNTAINS WILL
TAPER OFF AFTER MIDNIGHT WITH GENERALLY LIGHT LOW LEVEL WINDS
SHOWING GENERAL SOUTHERLY COMPONENT WHERE NOT MODIFIED BY TERRAIN.

FOR SATURDAY...RIDGE CORE MOVING TO THE EASTERN HALF OF NEW MEXICO
AS SURFACE TROUGH DEEPENS OVER NORTHEAST CORNER OF THE STATE.
BROAD SOUTHERLY LOW LEVEL FLOW WILL SET UP STATUS QUO ON SPOTTY
SHOWER COVERAGE...AGAIN MAINLY NORTH AND WEST. A FEW CELLS MAY
DEVELOP OVER THE CENTRAL MOUNTAIN CHAIN DURING THE AFTERNOON.
TEMPERATURES REBOUNDING WELL FROM COLD FRONTAL PASSAGE A FEW DAYS
AGO...WITH EASTERN PLAINS TEMPERATURES TOPPING OUT 5 TO 10 DEGREES
ABOVE NORMAL...AND A HANDFUL OF DEGREES ABOVE NORMAL OVER THE
WEST. FEW SOUTHWEST BREEZES ON TAP FOR THE EASTERN PLAINS...MAINLY
SOUTH OF INTERSTATE 40 AND CLOSE TO SURFACE TROUGH AXIS. LITTLE
CHANGE TO OVERNIGHT TEMPERATURE PROFILE.

FOR SUNDAY...RIDGE CORE NUDGING ANOTHER NOTCH EAST ACROSS THE
TEXAS LINE WITH SURFACE TROUGH MAINTAINING DEPTH OVER NORTHEAST
NEW MEXICO. SHOWER COVERAGE INCREASING GRADUALLY...WITH GREATEST
COVERAGE OVER THE WEST AND NORTH...BUT SOME ACTIVITY SHOWING UP
OVER THE CENTRAL MOUNTAINS AS WELL ON SUNDAY AFTERNOON. INCREASE
IN MOISTURE OVER THE WEST WILL BOOST RAINFALL INTENSITY AS WELL
MAINLY FROM THE CONTINENTAL DIVIDE WEST TO THE ARIZONA LINE AND
SOUTH OF INTERSTATE 40. EASTERN PLAINS WILL REMAIN ESSENTIALLY
DRY. STEADY TEMPERATURES SUNDAY...REMAINING WELL ABOVE NORMAL IN
THE EAST AND NEAR NORMAL OR SLIGHTLY GREATER IN THE WEST.
AFTERNOON SOUTHERLY BREEZES REMAIN IN THE FORECAST OVER THE
EASTERN PLAINS CLOSE TO THE TEXAS AND OKLAHOMA BORDERS IN
PROXIMITY TO SURFACE TROUGH. LITTLE CHANGE TO OVERNIGHT
TEMPERATURES.

FOR MONDAY...RIDGE CORE MOVES TO THE HEART OF TEXAS AS SOUTHWEST
FLOW CIRCULATING ABOUT WEST COAST TROUGH MOVES INTO WESTERN NEW
MEXICO. SURFACE LOW DEEPENING IN RESPONSE OVER ARIZONA WILL HELP
PUSH MOISTURE NORTHWARD INTO WESTERN NEW MEXICO FOR UPTICK IN
CONVECTION OVER CENTRAL AND WESTERN SECTIONS OF THE STATE...WITH
SPOTTY ACTIVITY IF ANY OVER THE EAST. ADDED CLOUD COVER WILL TAKE
EDGE OFF DAYTIME MAXIMUM TEMPERATURES...WHICH WILL REMAIN IN
SINGLE DIGITS ABOVE EARLY OCTOBER NORMALS PRETTY MUCH
STATEWIDE...WARMEST IN THE EAST. EASTERN PLAINS WIND SPEEDS
PICKING UP A FEW KNOTS DURING MONDAY AFTERNOON ESPECIALLY NEAR THE
TEXAS BORDER.

OUTLOOK...TUESDAY THROUGH THURSDAY...SOUTHWEST FLOW OVER THE STATE
TUESDAY AS RIDGE CORE MOVES WELL TO THE EAST...AND LEADING
SHORTWAVE SWEEPS THROUGH ARIZONA. SHORTWAVE WILL MOVE ACROSS NEW
MEXICO ON WEDNESDAY AS UPSTREAM TROUGH INTENSIFIES AND ARRIVES
OVER THE FOUR CORNERS DURING THE DAY ON THURSDAY. SURFACE TROUGH
OVER NORTHEAST NEW MEXICO WILL DEEPEN RAPIDLY BY MIDWEEK AND HOOK
UP WITH INTENSIFYING SURFACE LOW OVER THE FRONT RANGE OF THE
CENTRAL ROCKIES BY THURSDAY. TIGHTENING SURFACE PRESSURE GRADIENT
WILL SPEED UP SOUTHWESTERLY WINDS OVER THE STATE WEDNESDAY WITH
ANOTHER SPEED BOOST ON THURSDAY. SPEEDS ALREADY NEAR ADVISORY
THRESHOLDS OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS BY
THURSDAY AFTERNOON. TEMPERATURES IN SLOW DECLINE UNDER FALLING
HEIGHTS ALOFT THROUGH THE HEART OF THE WORK WEEK...DIPPING BELOW
EARLY OCTOBER NORMALS OVER THE WEST THROUGH THURSDAY...AND
SLIGHTLY ABOVE NORMAL TO THE EAST. TUESDAY SHOWER COVERAGE OVER
CENTRAL AND WESTERN SECTIONS WILL SHIFT FOCUS TO THE CENTRAL AND
EAST ON WEDNESDAY...WITH A REINFORCING SWEEP OF SHOWER ACTIVITY
MOVING ACROSS THE STATE ON THURSDAY. SHOWERS COULD TURN TO SNOW
AND ACCUMULATE OVER THE SUMMITS AND HIGHER SLOPES OF THE NORTHERN
TIER OF THE STATE THURSDAY NIGHT AS COLD AIR AND MOISTURE COMBINE
WITH UPSLOPE TERRAIN ENHANCEMENT.

SHY

.AVIATION...
SURFACE WINDS WEAKENED MOST LOCATIONS EARLY THIS MORNING AND GAINED
A LITTLE MORE SOUTHERLY COMPONENT AS THE DAY PROGRESSED AND THE
SURFACE HIGH OVER THE TEXAS PANHANDLE WEAKENED. UPPER HIGH PRESSURE
WILL VERY SLOWLY EASE DEEPER INTO NEW MEXICO OVER THE NEXT 24 HOURS
KEEPING SIGNIFICANT RAINFALL TO A MINIMUM...WINDS LIGHT TO VERY
LOCALLY MODERATE...CLOUD BASES AND ANY CIGS WELL WITHIN THE VFR
CATEGORY AND NO SIGNIFICANT VSBY RESTRICTIONS. ONLY A FEW MAINLY
LIGHT PRECIPITATION PRODUCING SHRA AND TSRA ARE EXPECTED ACROSS WEST
AND NORTH CENTRAL AREAS...MOSTLY ON HIGHER TERRAIN...INTO THIS EVE
AND AGAIN SAT AFTN. NO SIGNIFICANT AVIATION HAZARDS ANTICIPATED NEXT
24 HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43

.FIRE WEATHER...
NO MAJOR FIRE WEATHER RELATED HAZARDS EXPECTED THROUGH AT LEAST
MIDDAY SUNDAY...JUST A FEW HIGH BASED AFTERNOON AND EARLY EVE
SHOWERS AND GENERALLY SHORT LIVED THUNDERSTORMS FROM MAINLY THE
CONTINENTAL DIVIDE TO THE ARIZONA BORDER...AND OVER THE SAN JUAN AND
SANGRE DE CRISTO MOUNTAINS. HIGH PRESSURE ALOFT WILL PERSIST SAT AND
SUN...BUT WILL SLOWLY SHIFT EASTWARD ACROSS NM AS A MAJOR TROUGH
CREEPS CLOSER TO THE WEST COAST. MOISTURE IS STILL FORECAST TO
SLOWLY INCREASE FROM THE SOUTH...FIRST ACROSS WEST NM STARTING
ESPECIALLY SUN AND MON THEN SLOWLY SPREADING EAST. THIS TO BRING A
DAY TO DAY INCREASE IN THE POTENTIAL FOR SHOWERS AND STORMS OVER
MAINLY THE WEST HALF OF THE STATE...INITIALLY FAVORING THE HIGHER
TERRAIN. DAYTIME TEMPERATURES WILL RECOVER TO THE 7 TO 15 DEGREE
ABOVE NORMAL RANGE RANGE SUN...A LITTLE BIT LESS SO SAT. THEY WILL
BE CLOSER TO NORMAL VALUES WEST. VENTILATION MAY RANGE FROM POOR TO
FAIR WEST WITH BETTER CONDITIONS TO THE EAST.

THE UPPER TROUGH WHICH WILL BE AIDING THE SLOW AIR MASS MOISTENING
WILL ENCOURAGE SOME INCREASE IN SOUTHERLY WINDS AHEAD OF IT ACROSS
EASTERN PLAINS BY EARLY NEXT WEEK...BUT MORE BREEZY THAN WINDY.
WETTING RAINS SHOULD TEND TO FAVOR WESTERN AND CENTRAL AREAS.
VENTILATION SHOULD IMPROVE OVERALL DURING THIS PERIOD.

EXTENDED FORECAST MODELS SEEM TO BE FAIRLY SIMILAR DURING THE MID TO
LATE WEEK PERIOD WITH A STRONG TROUGH IMPACTING THE CENTRAL AND
SOUTHERN ROCKIES. WINDS ARE EXPECTED TO DRAMATICALLY INCREASE...
ESPECIALLY THU. THE MODELS HINT AT A SLIGHT POTENTIAL FOR DRY LINE
STORM ACTIVITY WED OR WED NIGHT ACROSS THE EASTERN PLAINS...BUT THE
MORE OPEN THIS TROUGH IS THE LESS THE SEVERE RISK. AS THE TROUGH
PASSES THERE MAY EVEN BE SOME HIGH MOUNTAIN SNOWFALL ACROSS THE
NORTHERN MTNS. THEREAFTER A SHARP DRYING AND COOLING TREND BY FRI.
FORECAST HAINES VALUES REMAIN FAIRLY LOW DURING THIS PERIOD HOWEVER
AND VENTILATION SHOULD BE GOOD TO EXCELLENT. OVERNIGHT FREEZING
TEMPERATURES IN THE NORTHERN MOUNTAINS AND SOME OF THE NORTHERN
VALLEYS ARE POSSIBLE.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Sep 30, 4:32 AM MST, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MDT FRI SEP 30 2011

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
532 AM MDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

Event by event

36 drought. Local standard time, as filed.

Drought, Northwest Highlands

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Northwest Highlands forecast zone
Reported by
Other Federal Agency

Drought, West Central Mountains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
West Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Central Highlands

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
West Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Southwest Mountains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Southwest Mountains forecast zone
Reported by
Other Federal Agency

Drought, San Francisco River Valley

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
San Francisco River Valley forecast zone
Reported by
Other Federal Agency

Drought, San Juan Mountains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
San Juan Mountains forecast zone
Reported by
Other Federal Agency

Drought, Jemez Mountains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Jemez Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Slopes of the Sangre de Cristo Mountains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
West Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
Reported by
Other Federal Agency

Drought, Southern Sangre de Cristo Mountains Above 9500 Feet

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
Reported by
Other Federal Agency

Drought, East Slopes of the Sangre de Cristo Mountains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Upper Rio Grande Valley

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Upper Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Lower Chama River Valley

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Lower Chama River Valley forecast zone
Reported by
Other Federal Agency

Drought, Santa Fe Metro Area

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Santa Fe Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Albuquerque Metro Area

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Albuquerque Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Lower Rio Grande Valley

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Lower Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Sandia/Manzano Mountains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Sandia/Manzano Mountains forecast zone
Reported by
Other Federal Agency

Drought, Estancia Valley

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Estancia Valley forecast zone
Reported by
Other Federal Agency

Drought, Central Highlands

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, South Central Highlands

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
South Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Upper Tularosa Valley

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Upper Tularosa Valley forecast zone
Reported by
Other Federal Agency

Drought, South Central Mountains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
South Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, Raton Ridge/Johnson Mesa

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Reported by
Other Federal Agency

Drought, Far Northeast Highlands

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Far Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Northeast Highlands

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Union County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Union County forecast zone
Reported by
Other Federal Agency

Drought, Harding County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Harding County forecast zone
Reported by
Other Federal Agency

Drought, Eastern San Miguel County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Eastern San Miguel County forecast zone
Reported by
Other Federal Agency

Drought, Guadalupe County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Guadalupe County forecast zone
Reported by
Other Federal Agency

Drought, Quay County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Quay County forecast zone
Reported by
Other Federal Agency

Drought, Curry County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Curry County forecast zone
Reported by
Other Federal Agency

Drought, Roosevelt County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Roosevelt County forecast zone
Reported by
Other Federal Agency

Drought, De Baca County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
De Baca County forecast zone
Reported by
Other Federal Agency

Drought, Chaves County Plains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Chaves County Plains forecast zone
Reported by
Other Federal Agency

Drought, Eastern Lincoln County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Eastern Lincoln County forecast zone
Reported by
Other Federal Agency

Drought, Southwest Chaves County

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Southwest Chaves County forecast zone
Reported by
Other Federal Agency

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346277, 346278, 346279, 346280, 346281, 346282, 346283, 346284, 346285, 346286, 346287, 346288, 346289, 346290, 346291, 346292, 346293, 346294, 346295, 346296, 346297, 346298, 346299, 346300, 346301, 346302, 346303, 346304, 346305, 346306, 346307, 346308, 346309, 346310, 346311, 346312.